Alert archive / Georgia / River Flood Warnings in 2008

River Flood Warning 1, NWS Atlanta, GA

March 4, 2008Forsyth County, Fulton County, Georgia

NWS Atlanta, GA issued this river flood warning at Mar 4, 2008, 8:46 PM EST for Forsyth County, Fulton County, Georgia. It took effect at Mar 4, 2008, 10:25 PM EST. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
Mar 4, 2008, 8:46 PM EST (01:46 UTC)
In effect from
Mar 4, 2008, 10:25 PM EST
Expired
Mar 5, 2008, 6:52 AM EST
In force
8 hr
Issued by
NWS Atlanta, GA
Flood severity
Minor

Counties Forsyth County, GA, Fulton County, GA

The radar

The Atlanta radar (KFFC), 76 km from the middle of the area, began a volume at 01:49 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Big Creek near Alpharetta (APHG1). The gauge peaked at 6.91 ft at Mar 5, 2008, 1:00 AM EST.

actionminormoderate51003/0503/06
Action stage
6 ft
Minor stage
7 ft
Moderate stage
11 ft
Major stage
13 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 02335700, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS42 KFFC 050146
FLWFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
846 PM EST TUE MAR 04 2008

...THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A FLOOD 
WARNING FOR THE FOLLOWING RIVERS IN GEORGIA...

  BIG CREEK NEAR ALPHARETTA AFFECTING FORSYTH AND FULTON COUNTIES

.RECENT HEAVY RAINFALL ACROSS THE AREA HAS CAUSED SIGNIFICANT RUNOFF 
INTO STREAMS AND RIVERS...CAUSING BIG CREEK TO RISE. SOME POINTS 
ALONG THE CREEK WILL EXPERIENCE FLOODING.

ALL PERSONS WITH INTERESTS ALONG BIG CREEK NEAR ALPHARETTA SHOULD
MONITOR THE LATEST FORECASTS...AND TAKE NECESSARY PRECAUTIONS TO PROTECT
LIFE AND PROPERTY. DO NOT DRIVE CARS THROUGH FLOODED AREAS. IF YOU 
SEE FLOOD WATERS...REMEMBER TO TURN AROUND AND DO NOT DROWN.

THE LATEST STAGE DATA WAS FURNISHED IN COOPERATION WITH THE UNITED 
STATES GEOLOGICAL SURVEY.

GAC117-121-051305-
/O.NEW.KFFC.FL.W.0001.080305T0325Z-080305T1305Z/
/APHG1.1.ER.080305T0325Z.080305T0600Z.080305T0705Z.NO/
846 PM EST TUE MAR 04 2008

THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY, GA. HAS ISSUED A 

* FLOOD WARNING FOR 
  THE BIG CREEK NEAR ALPHARETTA
* FROM THIS EVENING UNTIL WEDNESDAY MORNING
* AT 08PM TUESDAY THE STAGE WAS...6.8 FEET 
* MINOR FLOODING IS FORECAST 
* FLOOD STAGE IS 7.0 FEET 
* FORECAST TO RISE ABOVE FLOOD STAGE BY MIDNIGHT AND CONTINUE TO RISE 
  TO NEAR 7.2 FEET AFTER MIDNIGHT TONIGHT. THE RIVER WILL FALL 
  BELOW FLOOD STAGE BY 7 AM WEDNESDAY MORNING.
* AT 7.0 FEET...BANKFULL AND FLOOD STAGE ARE REACHED ALONG BIG CREEK 
  BETWEEN CUMMING IN FORSYTH COUNTY...TO ALPHARETTA...AND ROSWELL IN 
  NORTH FULTON COUNTY.  FLOODING STARTS TO EFFECT THE ALPHARETTA 
  GREENWAY AND ABOUT 200 FEET OF THE GREENWAY NEED TO BE CLOSED. IN 
  ADDITION...HIGH WATER BEGINS TO ENCROACH INTO PARK DOWNSTREAM OF 
  GAGE NEAR ROSWELL ALONG STATE HIGHWAY 9 AND RIVERSIDE ROAD.
* THIS CREST COMPARES TO A PREVIOUS CREST OF 7.2 FEET ON MAY 19 2003.  

$$
2 follow-up statements
000 
WGUS82 KFFC 050356
FLSFFC
FLOOD STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1056 PM EST TUE MAR 04 2008

...THE FLOOD WARNING CONTINUES FOR BIG CREEK IN GEORGIA...
 
  BIG CREEK NEAR ALPHARETTA AFFECTING FORSYTH AND FULTON COUNTIES 
 
.RECENT HEAVY RAINFALL ACROSS THE AREA HAS CAUSED SIGNIFICANT RUNOFF 
INTO STREAMS AND RIVERS...CAUSING BIG CREEK TO RISE. SOME POINTS 
ALONG BIG CREEK NEAR ALPHARETTA WILL EXPERIENCE FLOODING.

ALL PERSONS WITH INTERESTS ALONG BIG CREEK IN NORTH FULTON COUNTY 
SHOULD MONITOR THE LATEST FORECASTS...AND TAKE NECESSARY PRECAUTIONS
TO PROTECT LIFE AND PROPERTY. DO NOT DRIVE CARS THROUGH FLOODED AREAS.
IF YOU SEE FLOOD WATERS...REMEMBER TO TURN AROUND AND DO NOT DROWN.

GAC117-121-051756-
/O.EXT.KFFC.FL.W.0001.000000T0000Z-080305T2010Z/
/APHG1.1.ER.080305T0600Z.080305T1200Z.080305T1410Z.NO/
1056 PM EST TUE MAR 04 2008

...FLOOD WARNING EXTENDED UNTIL WEDNESDAY AFTERNOON...
THE FLOOD WARNING CONTINUES FOR BIG CREEK NEAR ALPHARETTA
* FROM 10 PM TONIGHT UNTIL WEDNESDAY AFTERNOON
* AT 10 PM TUESDAY THE STAGE WAS 6.9 FEET 
* MINOR FLOODING IS FORECAST 
* FLOOD STAGE IS 7.0 FEET 
* FORECAST TO RISE ABOVE FLOOD STAGE AROUND 1 AM TONIGHT AND 
  CONTINUE TO RISE TO NEAR 7.4 FEET BY 7 AM WEDNESDAY MORNING. THE  
  CREEK WILL FALL BELOW FLOOD STAGE BY 1 PM WEDENSDAY. 
* AT 7.0 FEET...BANKFULL AND FLOOD STAGE ARE REACHED ALONG BIG CREEK 
  BETWEEN CUMMING IN FORSYTH COUNTY...TO ALPHARETTA...AND ROSWELL IN 
  NORTH FULTON COUNTY.  FLOODING STARTS TO EFFECT THE ALPHARETTA 
  GREENWAY AND ABOUT 200 FEET OF THE GREENWAY NEED TO BE CLOSED. IN 
  ADDITION...HIGH WATER BEGINS TO ENCROACH INTO PARK DOWNSTREAM OF 
  GAGE NEAR ROSWELL ALONG STATE HIGHWAY 9 AND RIVERSIDE ROAD.

$$
000 
WGUS82 KFFC 051152
FLSFFC
FLOOD STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
652 AM EST WED MAR 05 2008

...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN 
GEORGIA...
 
  BIG CREEK NEAR ALPHARETTA AFFECTING FORSYTH AND FULTON COUNTIES
 
.THE RIVER STAGE AT BIG CREEK NEAR ALPHARETTA IS FALLING AND IS NOT
EXPECTED TO REACH FLOOD STAGE.

GAC117-121-051222-
/O.CAN.KFFC.FL.W.0001.000000T0000Z-080305T2010Z/
/APHG1.1.ER.080305T1138Z.080305T1200Z.080305T1410Z.NO/
652 AM EST WED MAR 05 2008

THE FLOOD WARNING IS CANCELLED FOR
  THE BIG CREEK NEAR ALPHARETTA
* AT 6 AM WEDNESDAY THE STAGE WAS 6.8 FEET 
* FLOOD STAGE IS 7.0 FEET 
* THE CREEK IS EXPECTED TO CONTINUE FALLING THROUGH THE DAY.

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this river flood warning went out at Mar 4, 8:45 PM EST, 1 minute earlier.

Area forecast discussion, Mar 4, 8:45 PM EST, 1 minute before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
845 PM EST TUE MAR 4 2008

.UPDATE...
HAVE NOW CLEARED WATCH FROM ALL FFC CWA COUNTIES. LINE OF CONVECTION
OR POTENTIAL CONVECTION HAS EXITED THE SE CORNER OF THE CWA. ADDED
SLIGHT CHANCE OF -SHRA BEFORE MIDNIGHT AND SLIGHT CHANCE OF -SHSN
AFTER MIDNIGHT TO THE FAR NW CORNER. I REALLY THINK THAT THE UPPER
LOW WILL PULL FAR ENOUGH NW OF THIS AREA THAT THE THREAT IS VERY
LOW...BUT NOTED THAT CHA REPORTING -RA ON LAST OBS AND TEMPS WILL BE
DROPPING INTO THE MID 30S AFTER MIDNIGHT THESE AREAS. ALSO REMOVED
ALL MENTION OF SHRA/TSRA E/SE ZONES. OTHERWISE...NO CHANGES TO TEMPS
AT THIS TIME. LOOKS GOOD TO LET WIND ADVISORY EXPIRE AT 1000 PM EST
AS MOST WINDS BELOW ADVISORY CRITERIA ALREADY.

&&

.PREVIOUS FORECAST DISCUSSION ISSUED AT 530 PM EST...

.SHORT TERM /TONIGHT THROUGH THURSDAY NIGHT/...
STRONG NEGATIVELY TILTED SHORT WAVE ROTATING RAPIDLY FROM THE SE
U.S. INTO THE MID-ATLANTIC. VERY FAVORABLE ENVIRONMENT FOR SEVERE
WEATHER IN PLACE THIS AFTERNOON...BUT IT APPEARS THAT WIDESPREAD
EARLY MORNING PRE-FRONTAL CONVECTION MAY HAVE SAVED US FROM A
WIDESPREAD TORNADO OUTBREAK. UNFORTUNATELY...THE POTENTIAL FOR
TORNADOES HAS STILL NOT ENDED ACROSS OUR EASTERN ZONES. CONSIDERABLE
DESTABILIZATION OF AIR MASS BEHIND PRE-FRONTAL CONVECTION OCCURRED
DURING THE EARLY AFTERNOON AS TEMPS ROSE TO NEAR 70 AND DEWPOINTS
ROSE INTO THE 60S IN NARROW CHANNEL JUST AHEAD OF THE FRONT.
CONVECTION BEGAN DEVELOPING IN THIS AREA AROUND NOON NEAR THE AL/GA
BORDER AND HAS PROGRESSED RATHER SLOWLY INTO CENTRAL/EASTERN GA.
BEST SHEAR AND HELICITY HAS PROGRESSED FURTHER EAST INTO THE
CAROLINAS...BUT BEST INSTABILITY ACROSS OUR EASTERN CWA. GIVEN THAT
THE BEST SHEAR/HELICITY AND INSTABILITY ARE OUT OF PHASE AND THE
ENTIRE AREA WAS WORKED OVER BY EARLY MORNING CONVECTION...THIS
APPEARS TO HAVE SAVED US SO FAR FROM MORE THAN JUST A FEW TREES DOWN
AND MINOR DAMAGE. NONETHELESS...THREAT FOR SEVERE AND ISOLATED
TOR REMAINS HIGH ALONG NARROW LINE OF CONVECTION PROGRESSING THROUGH
EASTERN ZONES AT THIS TIME. UNTIL THAT HAS MOVED OUT OF THE
CWA...WILL CONTINUE MENTION OF SEVERE IN THOSE COUNTIES. THREAT FOR
SEVERE ENDS IMMEDIATELY BEHIND THE LINE AS DEWPOINTS DROP A GOOD 10
DEGREES WITHIN AN HOUR AS WINDS SHIFT TO THE WEST. WILL CLEAR
COUNTIES FROM WW 96 AS NEEDED BEHIND LINE. FAR SOUTHERN COUNTIES
LESS LIKELY TO SEE SEVERE FROM THIS SECOND ROUND...BUT NOT
COMFORTABLE IN CLEARING THOSE COUNTIES FROM WATCH UNTIL DRIER AIR
WORKS INTO THE REGION FROM THE WEST.

COLD ADVECTION BEHIND SYSTEM NOT NEARLY AS IMPRESSIVE AS EARLIER
EXPECTED OR COMPARED TO LAST WEEKS SYSTEM. UPPER LOW PULLS RAPIDLY
NE OF THE AREA DURING THE EVENING. FEEL THREAT FOR ANY -SHSN IS VERY
LIMITED AS LOW-LEVELS DRY OUT QUICKLY AND SFC TEMPS REMAIN WELL
ABOVE FREEZING. HAVE REMOVED MENTION OF -SHSN OR FLURRIES WITH THIS
PACKAGE. GENERALLY ACCEPTED MAV MOS FOR OVERNIGHT MINS...AS MET MOS
APPEARS TOO LOW. CONSIDERABLE DIFFERENCE NOTED BETWEEN MAV AND MET
MOS FOR WED...UP TO 10 DEGREES AT SOME SPOTS. HAVE COMPROMISED
BETWEEN THE WARMER MAV AND THE COLDER MET.

STRONG...GUSTY WEST WINDS NOTED BEHIND THE FRONT...GENERALLY 15-25
MPH WITH GUSTS 30-35 MPH. GUIDANCE HAS NOT DONE A GOOD JOB IN
PICKING UP ON THE STRONG WINDS BEHIND THIS SYSTEM. EARLIER ISSUED A
WIND ADVISORY FOR ALL EXCEPT THE SE PART OF THE CWA BASED ON
UPSTREAM INDICATIONS. WILL CONTINUE THROUGH 8 PM EST...BUT MAY NEED
TO EXTEND IF GRADIENT DOES NOT RELAX AROUND SUNSET. HOWEVER...WOULD
EXPECT THE GRADIENT TO RELAX QUICKLY AFTER SUNSET AS THE UPPER LOW
MOVES RAPIDLY TOWARD THE PA/MD AREA.

.LONG TERM /FRIDAY THROUGH TUESDAY/...
THE EXTENDED FORECAST CONTINUES TO BE PROBLEMATIC...BUT THERE
REMAINS A GENERAL CONSENSUS FOR RAIN IN THE FRI-SAT TIME FRAME.
POLAR VORTEX STILL EXPECTED TO INTENSIFY DURING THE EARLY PART OF
THE EXTENDED PERIOD AND PROGRESS SLOWLY EASTWARD. A BROAD UPPER
TROUGH WILL EVOLVE OVER THE EASTERN U.S. BY THE WEEKEND. ZONAL UPPER
FLOW AND DOWNSLOPE WEST WINDS WILL PROVIDE FOR DRY COOL NIGHTS AND
WARM DAYS WED-THU. THEN...IN RESPONSE TO THE UPSTREAM DEEPENING OF
THE UPPER LOW...A SFC LOW WILL DEVELOP IN THE EASTERN GULF AND TRACK
UP THE SE U.S. AND MID-ATLANTIC COAST FRI-SAT. WITH GOOD UPSTREAM
PVA STILL IN PLACE...THIS APPEARS TO BE A CLASSIC SE U.S. TYPE COLD
RAIN EVENT.  THE BEST QPF WILL BE FOCUSED CLOSER TO THE SFC LOW NEAR
THE COAST...WITH JUST LIGHT AMOUNTS FURTHER NW. LATEST MODEL
LOW-LEVEL THICKNESS VALUES AND 850MB TEMPS NO LONGER SUPPORTIVE OF
WINTER PCPN...SO HAVE CHANGED ALL AREAS TO JUST -RA...BUT KEPT
LIKELY POPS IN PLACE FRI WITH GOOD ISENTROPIC LIFT AND UPPER
DYNAMICS WITH DEEP DIGGING UPPER TROUGH IN THE CENTRAL U.S. AS UPPER
TROUGH DIVES FURTHER SE AND BEGINS TO LIFT OUT EARLY SAT...THERE MAY
BE SOME -SHSN NORTH GA...OTHERWISE CLEARING EXPECTED SAT...WITH
DRY...MILD CONDITIONS RETURNING FOR THE REMAINDER OF THE WEEKEND AND
INTO THE FIRST PART OF NEXT WEEK. THE NEXT SYSTEM OF SIGNIFICANCE
REMAINS BEYOND THIS FORECAST...TOWARD THE END OF NEXT WEEK. BELOW
NORMAL TEMPERATURES CAN BE EXPECTED FOR AT LEAST THE FIRST HALF OF
THE EXTENDED AS THE UPPER TROUGH SHIFTS INTO THE EASTERN STATES AND
PROVIDES DEEP NORTHWEST FLOW ALOFT. CLOUDS AND RAIN WILL KEEP TEMPS
WELL BELOW NORMAL FRI. MILDER CONDITIONS WILL RETURN BY SUN-MON AS
FLOW ALOFT BECOMES MORE ZONAL. MANY AREAS WILL ONCE AGAIN SEE TEMPS
NEAR OR SLIGHTLY BELOW FREEZING BY THE WEEKEND.

&&

.PRELIMINARY POINT TEMPS/POPS...
ATHENS          39  60  37  70  46 /  10   0   0   5  50
ATLANTA         36  59  39  65  46 /   5   0   0   5  60
BLAIRSVILLE     31  51  32  59  44 /  10   0   0   5  50
CARTERSVILLE    34  58  30  65  42 /  10   0   0   5  60
COLUMBUS        39  63  40  72  48 /   5   0   0  10  60
GAINESVILLE     36  58  38  63  44 /   5   0   0   5  50
MACON           40  64  34  71  48 /  10   0   0  10  60
ROME            34  58  32  65  43 /  10   0   0  10  60
PEACHTREE CITY  37  59  32  66  41 /   5   0   0  10  60
VIDALIA         42  65  42  73  47 /  30   0   0  10  50

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
WIND ADVISORY UNTIL 10 PM EST THIS EVENING FOR THE FOLLOWING
ZONES: BALDWIN...BANKS...BARROW...BARTOW...BIBB...BLECKLEY...
BUTTS...CARROLL...CATOOSA...CHATTAHOOCHEE...CHATTOOGA...
CHEROKEE...CLARKE...CLAYTON...COBB...COWETA...CRAWFORD...CRISP...
DADE...DAWSON...DEKALB...DODGE...DOOLY...DOUGLAS...EMANUEL...
FANNIN...FAYETTE...FLOYD...FORSYTH...GILMER...GLASCOCK...
GORDON...GREENE...GWINNETT...HALL...HANCOCK...HARALSON...
HARRIS...HEARD...HENRY...HOUSTON...JACKSON...JASPER...
JEFFERSON...JOHNSON...JONES...LAMAR...LAURENS...LUMPKIN...
MACON...MADISON...MARION...MERIWETHER...MONROE...MONTGOMERY...
MORGAN...MURRAY...MUSCOGEE...NEWTON...NORTH FULTON...OCONEE...
OGLETHORPE...PAULDING...PEACH...PICKENS...PIKE...POLK...
PULASKI...PUTNAM...ROCKDALE...SCHLEY...SOUTH FULTON...SPALDING...
STEWART...SUMTER...TALBOT...TALIAFERRO...TAYLOR...TELFAIR...
TOOMBS...TOWNS...TREUTLEN...TROUP...TWIGGS...UNION...UPSON...
WALKER...WALTON...WARREN...WASHINGTON...WEBSTER...WHEELER...
WHITE...WHITFIELD...WILCOX...WILKES...WILKINSON.

&&

19
Hazardous weather outlook, Mar 4, 1:38 PM EST, 7 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
138 PM EST TUE MAR 4 2008

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-051230-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
138 PM EST TUE MAR 4 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT
A FEW SEVERE THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND THIS
EVENING OVER MUCH OF NORTH AND CENTRAL GEORGIA.

.SYNOPSIS...
A STRONG COLD FRONT WAS APPROACHING NORTHWEST GEORGIA THIS
AFTERNOON...AND WILL CONTINUE ACROSS THE STATE THROUGH THIS
EVENING.

.PRIMARY HAZARDS...
THE PRIMARY HAZARD ASSOCIATED WITH ANY SEVERE THUNDERSTORM THAT
DEVELOPS WILL BE DAMAGING WINDS OF 60 MPH OR MORE. ISOLATED
TORNADOES ARE ALSO POSSIBLE.

.DISCUSSION...
WITH SOME BREAKS IN THE CLOUD COVER ALLOWING SURFACE HEATING...THE
ATMOSPHERE WILL CONTINUE TO DESTABILIZE THIS AFTERNOON AHEAD OF
THE COLD FRONT. THE SYSTEM WILL BE COMBINED WITH A STRONG LOW
LEVEL JET OF ABOUT 70 KNOTS AND STRONG VERTICAL WIND SHEAR. THIS
WILL ALLOW STORMS THAT BECOME SEVERE TO SUPPORT NOT ONLY A
DAMAGING WIND THREAT...BUT WILL ALSO ALLOW SOME STORMS TO ROTATE.
ISOLATED TORNADOES ARE POSSIBLE. MUCH OF NORTH AND CENTRAL GEORGIA
WILL HAVE THE POTENTIAL FOR SEVERE THUNDERSTORMS...THE MOST
FAVORABLE AREA IS ALONG AND EAST OF A LINE FROM DAHLONEGA TO
SPARTA TO SWAINSBORO LINE THIS AFTERNOON AND EVENING.

.OTHER HAZARDS...
STRONG WINDS OF 15 TO 25 MPH WITH GUSTS TO 35 MPH ARE POSSIBLE
ACROSS NORTH GEORGIA TODAY. GUSTS TO 45 MPH ARE POSSIBLE IN THE
HIGHER ELEVATIONS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
SPOTTERS SHOULD REMAIN PREPARED FOR ACTIVATION THROUGH EARLY THIS
EVENING.

In the hours before

Special weather statement, Mar 4, 6:32 PM EST, 2 hours 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
632 PM EST TUE MAR 4 2008

GAZ039-051-061-062-074-075-050015-
632 PM EST TUE MAR 4 2008

...SIGNIFICANT WEATHER ALERT FOR HAIL A HALF INCH IN DIAMETER
AND 50 MPH WINDS IN
WASHINGTON...GLASCOCK...HANCOCK...WARREN...TALIAFERRO AND WILKES
COUNTIES UNTIL 715 PM EST...

AT 630 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM SANDTOWN TO 10 MILES SOUTHWEST OF OCONEE...
MOVING EAST AT 30 MPH.

THESE STORMS HAVE THE POTENTIAL TO PRODUCE HAIL A HALF INCH IN
DIAMETER AND WIND GUSTS TO 50 MPH AS THEY MOVE ACROSS
WASHINGTON...GLASCOCK...HANCOCK...WARREN...TALIAFERRO AND WILKES
COUNTIES THROUGH 715 PM EST. SOME LOCATIONS IN THE PATH OF THESE
STORMS INCLUDE
SANDTOWN...DEVEREUX...WASHINGTON...SPARTA...CRAWFORDVILLE...
DEEPSTEP...RAYTOWN...OCONEE AND MAYFIELD. BRIEF HEAVY DOWNPOURS MAY
CAUSE PONDING OF WATER ON ROADWAYS.

A TORNADO WATCH REMAINS IN EFFECT. CONTINUE TO MONITOR NOAA WEATHER
RADIO...WEATHER.GOV OR OTHER MEDIA OUTLETS FOR FURTHER STATEMENTS OR
POSSIBLE WARNINGS ON THESE STORMS.
Local storm report, Mar 4, 6:47 PM EST, 1 hour 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
647 PM EST TUE MAR 04 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0615 PM     HAIL             TIGNALL                 33.87N 82.74W
03/04/2008  E0.88 INCH       WILKES             GA   COUNTY OFFICIAL

0615 PM     TSTM WND DMG     WASHINGTON              33.74N 82.74W
03/04/2008                   WILKES             GA   COUNTY OFFICIAL

            NUMEROUS TREES DOWN COUNTYWIDE.

&&

MSR
Special weather statement, Mar 4, 6:57 PM EST, 1 hour 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
657 PM EST TUE MAR 4 2008

GAZ085-097-109>111-050045-
657 PM EST TUE MAR 4 2008

...SIGNIFICANT WEATHER ALERT FOR HAIL A HALF INCH IN DIAMETER
AND 50 MPH WINDS IN TELFAIR...WHEELER...DODGE...LAURENS AND JOHNSON
COUNTIES UNTIL 745 PM EST...

AT 654 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM 12 MILES WEST OF DONAVAN TO CHAUNCEY...
MOVING EAST AT 20 MPH.

THESE STORMS HAVE THE POTENTIAL TO PRODUCE HAIL A HALF INCH IN
DIAMETER AND WIND GUSTS TO 50 MPH AS THEY MOVE ACROSS
TELFAIR...WHEELER...DODGE...LAURENS AND JOHNSON COUNTIES THROUGH 745
PM EST. SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE
PLAINFIELD...DEXTER...CADWELL...RENTZ...DUBLIN...
MCRAE...LITTLE OCMULGEE STATE PARK AND DONAVAN. BRIEF HEAVY
DOWNPOURS MAY CAUSE PONDING OF WATER ON ROADWAYS.

A TORNADO WATCH REMAINS IN EFFECT. CONTINUE TO MONITOR NOAA WEATHER
RADIO...WEATHER.GOV OR OTHER MEDIA OUTLETS FOR FURTHER STATEMENTS OR
POSSIBLE WARNINGS ON THESE STORMS.
Special weather statement, Mar 4, 7:11 PM EST, 1 hour 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
711 PM EST TUE MAR 4 2008

GAZ062-074>076-050045-
711 PM EST TUE MAR 4 2008

...SIGNIFICANT WEATHER ALERT FOR HAIL A HALF INCH IN DIAMETER AND 50
MPH WINDS IN WASHINGTON...JEFFERSON...GLASCOCK AND WARREN COUNTIES
UNTIL 745 PM EST...

AT 706 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM 7 MILES NORTH OF BASTONVILLE TO 7 MILES
SOUTHWEST OF HARRISON...MOVING EAST AT 35 MPH.

THESE STORMS HAVE THE POTENTIAL TO PRODUCE HAIL A HALF INCH IN
DIAMETER AND WIND GUSTS TO 50 MPH AS THEY MOVE ACROSS
WASHINGTON...JEFFERSON...GLASCOCK AND WARREN COUNTIES THROUGH 745 PM
EST. SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE
GIBSON...RIDDLEVILLE...HARRISON...WRENS...LOUISVILLE AND BARTOW.
BRIEF HEAVY DOWNPOURS MAY CAUSE PONDING OF WATER ON ROADWAYS.

A TORNADO WATCH REMAINS IN EFFECT. CONTINUE TO MONITOR NOAA WEATHER
RADIO...WEATHER.GOV OR OTHER MEDIA OUTLETS FOR FURTHER STATEMENTS OR
POSSIBLE WARNINGS ON THESE STORMS.
Special weather statement, Mar 4, 7:43 PM EST, 1 hour 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
743 PM EST TUE MAR 4 2008

GAZ076-085-086-097-098-050115-
743 PM EST TUE MAR 4 2008

...SIGNIFICANT WEATHER ALERT FOR HAIL A HALF INCH IN DIAMETER AND 50
MPH WINDS IN TREUTLEN...LAURENS...JOHNSON...EMANUEL AND JEFFERSON
COUNTIES UNTIL 815 PM EST...

AT 742 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM MATTHEWS TO LOTHAIR...MOVING EAST AT 30
MPH.

THESE STORMS HAVE THE POTENTIAL TO PRODUCE HAIL A HALF INCH IN
DIAMETER AND WIND GUSTS TO 50 MPH AS THEY MOVE ACROSS
TREUTLEN...LAURENS...JOHNSON...EMANUEL AND JEFFERSON COUNTIES
THROUGH 815 PM EST. SOME LOCATIONS IN THE PATH OF THESE STORMS
INCLUDE STELLAVILLE...SCOTT...LOTHAIR
...WRENS...LOUISVILLE...KITE...ADRIAN...WADLEY...SOPERTON AND
ZAIDEE. BRIEF HEAVY DOWNPOURS MAY CAUSE PONDING OF WATER ON ROADWAYS.

A TORNADO WATCH REMAINS IN EFFECT. CONTINUE TO MONITOR NOAA WEATHER
RADIO...WEATHER.GOV OR OTHER MEDIA OUTLETS FOR FURTHER STATEMENTS OR
POSSIBLE WARNINGS ON THESE STORMS.
Local storm report, Mar 4, 8:12 PM EST, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
812 PM EST TUE MAR 04 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0515 PM     TSTM WND DMG     NE MONTICELLO           33.31N 83.69W
03/04/2008                   JASPER             GA   LAW ENFORCEMENT

            FOUR TREES DOWN COUNTYWIDE.

&&

GRIFFITH

Nearby

River Flood Warnings in Georgia, 2008Every river flood warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.